MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420566
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the implantation, a foreign particle was found, and it was picked up from the patient body.It was unknown if the particle was caused by the instruments or implants.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The particle associated with this complaint was returned and evaluated.The material analysis concluded that the metallic particle was a titanium alloy, which is consistent with the material used to manufacture the tibial base.The origin of the particle could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GNS II BICONVEX PAT 23MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9158544
Report Number1020279-2019-03557
Device Sequence Number16588452
Product Code JWH
UDI-Device Identifier03596010208255
UDI-Public03596010208255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420566
Device Lot Number19EM01705
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1